Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.

Hormones going crazy

(6 Posts)
ForestFruits12 Tue 25-Oct-16 11:40:57

Hi,

I don't know if this is one for relationships, but I guess as it is affecting my life and my relationships then it seems like the best place . . .

Since I entered my 30's a couple of years ago, I have had terrible mood swings and I'm just SO irritable. It used to be for a day or 2 before my period, but I now feel like it's for a lot longer each month.

I'm horrible to those a round me, including my boyf, my mum etc. I'm not too bad with work colleagues, as I tend to keep it in.

I'm over sensitive and can't take the smallest of jokes if aimed at me. It's horrible, and I feel guilty straight away.

My question is . . .Does anyone have any advice on natural remedies for this type of thing? I've had a look online, but when reading the info, things like Vit B6, Agnus Castus, St John Worts etc . . .they all say that they can effect the contraceptive pill, which I take, and don't want to get pregnant at this point.

Any help would be gratefully received. I was going to book a doctors appointment, but thought I would try to do this myself first!

thanks so much x

Happybunny19 Tue 25-Oct-16 11:44:42

Have you considered that it may be the contraceptive pill you're taking? It's worth discussing with your GP. I and a few friends have attributed the pill with down moods, so it's certainly worth ruling out.

JamieLannistersFuckButler Tue 25-Oct-16 11:56:54

As you've asked about nutritional and herbal supplements, this company offers free advice down the phone - obviously they do want to sell their supplements:

www.naturesbest.co.uk/

I am in no way connected to them (merely a satisfied customer). They are the retail arm of a very respectable supplier of supplements to professionals in this field.

They have at least one supplement aimed at women of childbearing age - i.e. pre-menopause.

Your problem won't be unusual to them.

Personally I've taken Agnus Castus and B6 and they seemed to work for me, but I haven't been on the pill for 15 years now.

ForestFruits12 Tue 25-Oct-16 12:10:49

Thanks for the replies.

I have thought that it is maybe the pill I'm on, although I have been on it for a long time, and these awful moods are becoming a lot worse. I guess we change as we get older, so maybe I need to discuss a change of pill.

And thanks for the link, I'll take a look.

I'm sat today just feeling like I could cry, or punch someone, or both. every little noise sounds like it is unbearably loud, and when I look in the mirror I hate what I see.

my mum suffered terribly with this when I was younger, and she think it contributed to the end of her marriage. I need to sort this out whilst I still feel slightly rational!

bluebell9 Tue 25-Oct-16 12:18:00

I've had a similar issues recently, I've started magnesium tablets as I've heard really good things about them. I spoke to my doctor and she said they were a good option and to see how I go with them. As my farmer friend pointed out, they give magnesium to the cows to calm them down!
I stopped hormonal contraceptive as that made me worse, I've got a copper coil now and apart from heavier periods, I've not had a problem with it.

ForestFruits12 Tue 25-Oct-16 12:58:52

Thanks bluebell . . .I certainly feel like a bit of a mad cow!

magnesium . . .I'll have a little read. thank-you.

Maybe I need to speak to the doc about other forms of contraception. I've never been keen on the thought of having a coil, but the way I'm feeling, I really should open up my mind to different suggestions.

xxx

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now